MAUDE Adverse Event Report: PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. VELOCITY DELIVERY MICROCATHETER; DQY
Catalog Number VEL160STR
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a velocity delivery microcatheter (velocity), a penumbra system red 62 reperfusion catheter (red62), a non-penumbra sheath, and a stent retriever.During the procedure, the physician placed the red62 in the vessel and then advanced the velocity through the red62.Next, a stent retriever was advanced through the velocity and was deployed in the target location.Then, while removing the velocity out from the red62, the physician experienced resistance.After successfully removing the entire velocity out from the red62, the physician noticed the midshaft of the velocity was fractured.The physician was able to successfully remove the clot using the stent retriever and the procedure was completed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned velocity delivery microcatheter (velocity) confirmed that the device was fractured on its mid shaft.If the velocity is retracted against resistance, damage such as a kink and subsequent fracture may occur.Based on the reported complaint, the root cause of the resistance could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
VELOCITY DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21728366
Report Number3005168196-2025-00098
Device Sequence Number3862561
Product Code DQY
UDI-Device Identifier00814548012629
UDI-Public00814548012629
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVEL160STR
Device Lot NumberF00013079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown